Results 1 to 2 of 2
Lexapro start-up side effects returning
  1. #1
    WillyTrombone is offline New Member
    Join Date
    Aug 2015
    Posts
    1

    Default Lexapro start-up side effects returning

    Hello everyone,

    I have been on Lexapro (escitalopram) for a little under a month for anxiety and depression. I started on 5mg and went up to 7.5mg after 10 days. Almost immediately I experienced anxiety, extreme tiredness and flu-like symptoms and worsened mood among other things. These start-up side effects wore off after about 3 days and the following week I felt great. Two days ago these side effects returned.
    My question is, has anyone heard of or experienced start-up side effects returning after being gone for a week? Do these side effects go away for good after being on the medicine longer?

    Thanks

  2. #2
    PsychiatricEarth is offline New Member
    Join Date
    Aug 2015
    Posts
    12

    Default

    Quote Originally Posted by WillyTrombone View Post
    Hello everyone,

    I have been on Lexapro (escitalopram) for a little under a month for anxiety and depression. I started on 5mg and went up to 7.5mg after 10 days. Almost immediately I experienced anxiety, extreme tiredness and flu-like symptoms and worsened mood among other things. These start-up side effects wore off after about 3 days and the following week I felt great. Two days ago these side effects returned.
    My question is, has anyone heard of or experienced start-up side effects returning after being gone for a week? Do these side effects go away for good after being on the medicine longer?

    Thanks
    Hi Willy,

    We always advise that when taking these types of medications that you allow the maintenance dose time to take effect. Usually it takes about 4-weeks for the effects to be noticed. Generally then if you don't respond to the medication after 4 weeks we then change dose or medication.

    However when increasing, decreasing or changing medication we allow a four day time-frame for all medications to be out of the system until we start the new dose or drug. For you to be on Lexapro for 10 days and then increase to 7.5 in that much of a short period can explain your side-effects. They look like more withdrawal effects than actual side-effects. Consider speaking with your doctor.

Similar Threads

  1. Venlafaxine start up side effects
    By JV1985 in forum Featured Drugs
    Replies: 2
    Last Post: 11-07-2017, 10:42 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22